MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71332754
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a right thr via the posterior approach using anthology r3 construct.The patient presented late-onset infection years after surgery.Dr.Decided to do the right side first stage revision thr, removal of 36mm x 54mm r3 xlpe 0 degree liner was performed in situ on (b)(6) 2020 at (b)(6).Full second stage revision will be performed once infection subsides.
 
Additional Manufacturer Narrative
It was reported that the patient presented late-onset infection years after surgery.Dr.Decided to do the right side first stage revision thr.Full second stage revision will be performed once infection subsides.The associated devices, used in treatment, were not returned for evaluation.Thus the product analysis could not be performed.A review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.This reported failure has been identified in the instructions for use and risk management files.No relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.Some potential causes of the reported event could include but are not limited to patient medical condition or patient reaction.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9927415
Report Number1020279-2020-01152
Device Sequence Number2817690
Product Code JDI
UDI-Device Identifier03596010597991
UDI-Public03596010597991
Combination Product (Y/N)N
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model Number71332754
Device Catalogue Number71332754
Device Lot Number16HM15354
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer07/17/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1